Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Fort Worth, TX

January 30, 20146 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Jan 30, 2014, 3:49 AM CST for 6 counties in Texas. It took effect at Jan 30, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2014, 3:49 AM CST (09:49 UTC)
In effect from
Jan 30, 2014, 12:00 PM CST
Expired
Jan 30, 2014, 5:58 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2636 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WWUS84 KFWD 300949
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
349 AM CST THU JAN 30 2014

...A RED FLAG WARNING IS IN EFFECT FOR FAR WESTERN PARTS OF NORTH
TEXAS...

.SNOPSIS...GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WILL COMBINE
WITH LOW AFTERNOON HUMIDITY TO CREATE CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON ALONG AND WEST OF A LINE FROM CISCO TO
MINERAL WELLS TO MONTAGUE. 

TXZ102-117-130-141-301100-
/O.CAN.KFWD.FW.A.0001.140130T1800Z-140131T0100Z/
WISE-PARKER-ERATH-COMANCHE-
349 AM CST THU JAN 30 2014

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR THE COUNTIES OF WISE...PARKER...ERATH AND COMANCHE... 

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE FIRE
WEATHER WATCH FOR THE COUNTIES OF WISE...PARKER...ERATH AND
COMANCHE. RELATIVE HUMIDITY IS FORECAST TO STAY ABOVE 30 PERCENT
ACROSS THESE COUNTIES WHICH MEANS CRITICAL FIRE WEATHER CONDITIONS
ARE NOT EXPECTED TO DEVELOP. DUE TO THE STRONG WINDS AND RELATIVE
HUMIDITY BETWEEN 30 AND 40 PERCENT...GRASS FIRE DANGER WILL STILL
BE HIGH AND ANY OUTDOOR BURNING OR WELDING THIS AFTERNOON IS NOT
RECOMMENDED. 

$$

TXZ091-100-101-115-116-129-301800-
/O.UPG.KFWD.FW.A.0001.140130T1800Z-140131T0100Z/
/O.NEW.KFWD.FW.W.0001.140130T1800Z-140131T0100Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
349 AM CST THU JAN 30 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND 
WEST OF A LINE FROM CISCO TO MINERAL WELLS TO MONTAGUE... 

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM
NOON TODAY TO 7 PM CST THIS EVENING.

* WIND...SOUTH 20 TO 30 MPH WITH HIGHER GUSTS.

* HUMIDITY...20 TO 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
2 follow-up statements
564 
WWUS84 KFWD 301751
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 AM CST THU JAN 30 2014

...A RED FLAG WARNING IS IN EFFECT FOR FAR WESTERN PARTS OF NORTH
TEXAS...

.SNOPSIS...GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WILL COMBINE
WITH LOW AFTERNOON HUMIDITY TO CREATE CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON ALONG AND WEST OF A LINE FROM CISCO TO
MINERAL WELLS TO MONTAGUE.

TXZ091-100-101-115-116-129-310100-
/O.CON.KFWD.FW.W.0001.140130T1800Z-140131T0100Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
1151 AM CST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND WEST OF A 
LINE FROM CISCO TO MINERAL WELLS TO MONTAGUE...

* WIND...SOUTH 20 TO 30 MPH WITH HIGHER GUSTS.

* HUMIDITY...20 TO 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
394 
WWUS84 KFWD 302358
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CST THU JAN 30 2014

...RED FLAG WARNING IS CANCELLED FOR AREAS WEST OF A RANGER TO
MINERAL WELLS TO SAINT JO LINE.

.SURFACE WINDS HAVE DIMINISHED LATE THIS AFTERNOON AND THE WARNING
HAS BEEN CANCEL. HOWEVER...WINDS WILL REMAIN IN THE 10 TO 20 MPH
RANGE THIS EVENING...AND UNTIL THE HUMIDITY CLIMBS ABOVE 35
PERCENT...A WILD FIRE COULD STILL DEVELOP.

TXZ091-100-101-115-116-129-310100-
/O.CAN.KFWD.FW.W.0001.000000T0000Z-140131T0100Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
558 PM CST THU JAN 30 2014

...RED FLAG WARNING IS CANCELLED FOR AREAS WEST OF A RANGER TO
MINERAL WELLS TO SAINT JO LINE...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED
FLAG WARNING. 

STRONG SURFACE WINDS HAVE DIMINISHED LATE THIS AFTERNOON AND THE
WARNING HAS BEEN CANCELLED. HOWEVER...SURFACE WINDS WILL REMAIN
IN THE 10 TO 20 MPH RANGE THIS EVENING...AND UNTIL THE HUMIDITY
CLIMBS ABOVE 35 PERCENT...A WILD FIRE COULD STILL DEVELOP. 

AVOID ALL OUTSIDE BURNING AND WELDING THIS EVENING. DO NOT TOSS
LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE
DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:48 AM CST, 1 minute earlier.

Area forecast discussion, Jan 30, 3:48 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CST THU JAN 30 2014

.DISCUSSION...
THE LATEST WATER VAPOR SATELLITE DATA SHOWS A POSITIVELY TILTED UPPER
TROUGH WORKING ITS WAY EAST ACROSS THE APPALACHIANS WITH ANOTHER UPPER
TROUGH DEVELOPING ALONG THE WEST COAST. THIS WILL PLACE MUCH OF THE
SOUTHWESTERN AND SOUTH-CENTRAL CONUS BENEATH AN UPPER RIDGE
TODAY...AIDING IN THE GRADUAL WARM-UP OVER THE AREA. AT THE
SURFACE...NORTH TEXAS HAS BECOME SITUATED BETWEEN A HIGH PRESSURE
RIDGE OVER THE SOUTHEAST AND A DEEPENING SURFACE TROUGH IN LEE OF
THE ROCKIES. IN ADDITION...OUR NEXT COLD FRONT CAN BE SEEN FORMING
ACROSS THE NORTHERN AND CENTRAL PLAINS. THE RESULTING PRESSURE
GRADIENT HAS LED TO INCREASING SOUTHERLY WINDS OVER THE PAST 12
HOURS. WINDS WILL INCREASE FURTHER DURING THE MID TO LATE MORNING
HOURS AS STRONG LOW LEVEL FLOW MIXES TO THE SURFACE. WIND SPEEDS
WILL LIKELY BECOME SUSTAINED IN THE 20 TO 25 MPH RANGE LATE THIS
MORNING WITH HIGHER GUSTS. WE WILL GO AHEAD AND INCLUDE A WIND
ADVISORY IN THE MORNING PACKAGE FOR AREAS ALONG AND WEST OF A LINE
FROM BONHAM TO CORSICANA TO TEMPLE. WIND SPEEDS SHOULD BE A BIT
LOWER FARTHER TO THE SOUTH AND EAST OF THIS LINE...BUT CONDITIONS
WILL STILL BE BREEZY OUTSIDE OF THE ADVISORY AREA.

DEWPOINTS WILL BE ON THE RISE ACROSS THE CENTRAL AND EASTERN
PORTIONS OF NORTH TEXAS...BUT WILL BE SLOWER TO INCREASE OVER THE
WESTERN-MOST COUNTIES. DRY VEGETATION AND LOW RELATIVE HUMIDITIES WILL
CREATE HIGH FIRE DANGER...AND A RED FLAG WARNING WILL BE INCLUDED
OVER THE FAR WESTERN AND NORTHWESTERN COUNTIES. ELSEWHERE...FIRE WEATHER
CONDITIONS WILL BE ELEVATED BUT THE HIGHER RH VALUES WILL PRECLUDE
A RED FLAG WARNING ACROSS THE REST OF THE REGION. DECREASING WINDS
AROUND SUNSET WILL BRING AN END TO BOTH THE WIND ADVISORY AND RED
FLAG WARNING EARLY THIS EVENING.

THE SHORTWAVE TROUGH CURRENTLY AFFECTING THE WEST COAST WILL MOVE
QUICKLY EAST ACROSS THE ROCKIES AND DAMPEN OUT OVER THE CENTRAL
PART OF THE COUNTRY DURING THE NEXT 36 HOURS. A SECOND TROUGH IS
THEN PROGGED TO DEVELOP OVER THE WEST COAST...THEN DEEPEN OVER
THE SOUTHWESTERN STATES TOMORROW AND SATURDAY. THIS WILL SLOW THE
PROGRESSION OF THE PREVIOUSLY MENTIONED COLD FRONT...CAUSING IT TO
REMAIN NORTH OF THE RED RIVER THROUGH FRIDAY BEFORE SLOWLY
PUSHING THROUGH NORTH TEXAS ON SATURDAY. A FEW SHOWERS AND
POSSIBLY SOME DRIZZLE AND FOG WILL OCCUR ALONG AND AHEAD OF THE
BOUNDARY ON SATURDAY...AND WE WILL CONTINUE WITH LOW POPS ACROSS
THE EAST. BETTER CHANCES FOR PRECIPITATION WILL OCCUR LATE
SATURDAY NIGHT AND SUNDAY...AS THE UPPER TROUGH APPROACHES FROM
THE WEST...CREATING DECENT ISENTROPIC LIFT NORTH OF THE COLD FRONT.
MODELS HAVE TRENDED A BIT COLDER ON SUNDAY...AND WE WILL INCLUDE
THE MENTION OF RAIN MIXED WITH FREEZING RAIN AND SLEET OVER AREAS
NORTH AND WEST OF THE DALLAS-FORT WORTH METROPLEX. THIS IS WHERE
TEMPS WILL DROP BELOW FREEZING SUNDAY MORNING AND AND NOT RISE
MUCH ABOVE FREEZING SUNDAY AFTERNOON. TEMPERATURES RISING JUST
ABOVE FREEZING SHOULD HOPEFULLY KEEP ANY ACCUMULATIONS ON THE
LIGHT SIDE. AT THIS TIME...IT APPEARS THE REST OF NORTH TEXAS WILL
REMAIN ABOVE FREEZING BUT WE WILL NEED TO KEEP AN EYE ON MODEL
TRENDS OVER THE NEXT FEW DAYS.

THE UPPER TROUGH WILL EVENTUALLY DAMPEN OUT AS IT LIFTS NORTHEAST
INTO THE PLAINS...BRINGING AN END TO THE PRECIP SUNDAY NIGHT.
YET ANOTHER SYSTEM WILL THEN SWING SOUTHEAST FROM THE WEST COAST
INTO WEST TEXAS BY LATE MONDAY. THIS SYSTEM LOOKS A BIT STRONGER
THAN THE PREVIOUS TWO...AND BELIEVE THAT IT WILL GENERATE SHOWERS
WITH ISOLATED THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. PREVIOUS
MODEL RUNS INCLUDED THE POSSIBILITY OF SOME WRAP-AROUND MOISTURE
AND A CHANCE FOR SNOW TUESDAY NIGHT AND WEDNESDAY. RECENT
DATA...HOWEVER...SHOWS THE SYSTEM TO BE FASTER AND QUITE A BIT
WEAKER...WHICH HAS LED TO THE REMOVAL OF THE MENTION OF SNOW.

IT APPEARS THAT THIS ACTIVE WEATHER PATTERN WILL CONTINUE AS WE
MOVE BEYOND THE 7 DAY FORECAST...WITH ANOTHER SYSTEM ON TRACK TO
AFFECT THE AREA AROUND THE END OF NEXT WEEK. THIS SHOULD AT LEAST
BRING SOME BENEFICIAL MOISTURE TO THE REGION AS WE HEAD THROUGH
THE FIRST WEEK OF FEBRUARY...HOPEFULLY OFFSETTING THE LACK OF
PRECIPITATION RECEIVED THIS MONTH.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  58  47  71  56  60 /   0   5   5  10  10
WACO, TX              60  49  70  57  68 /   0  10  10  10  10
PARIS, TX             54  43  66  54  59 /   0  10  10  10  20
DENTON, TX            59  45  71  53  58 /   0   5   5  10  10
MCKINNEY, TX          57  47  70  55  59 /   0   5   5  10  10
DALLAS, TX            59  48  70  56  62 /   0   5   5  10  10
TERRELL, TX           56  48  69  57  63 /   0  10  10  10  20
CORSICANA, TX         58  49  70  58  67 /   0  10  10  10  10
TEMPLE, TX            61  49  70  58  70 /   0  10  10  10  10
MINERAL WELLS, TX     64  45  75  51  59 /   0   5   5  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
TXZ091-100-101-115-116-129.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR TXZ091>094-100>105-115>121-129>134-141>146-156>159.

&&

92/30
Hazardous weather outlook, Jan 30, 3:49 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
349 AM CST THU JAN 30 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
349 AM CST THU JAN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE
EXPECTED TODAY ACROSS MOST OF NORTH CENTRAL TEXAS. THERE IS A WIND
ADVISORY IN EFFECT ALONG AND WEST OF A LINE FROM BONHAM TO
CORSICANA TO TEMPLE.

RELATIVE HUMIDITY WILL ALSO BE LOW TODAY AND RESULT IN ELEVATED
GRASS FIRE DANGER ACROSS THE REGION. ALONG AND TO THE WEST OF A
LINE FROM CISCO TO MINERAL WELLS TO MONTAGUE...RELATIVE HUMIDITY
WILL DROP BELOW 30 PERCENT AND A RED FLAG WARNING IS IN EFFECT FOR
EXTREME FIRE DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A COLD FRONT INTERACTING WITH AN UPPER LEVEL DISTURBANCE WILL
BRING A CHANCE OF FREEZING RAIN AND SLEET TO NORTHWESTERN PARTS OF
NORTH TEXAS ON SUNDAY. RIGHT NOW THE BEST CHANCES OF A WINTER MIX
ARE NORTHWEST OF A LINE FROM COMANCHE TO FORT WORTH TO BONHAM.

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH
TUESDAY ACROSS ALL OF NORTH TEXAS. SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:48 AM CSTWind AdvisoryFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 27 more14 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.